Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
163 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is feeling dizzy, tiredness and cough are the side effects of Lisinopril?

Answered by
Dr.
Dr. Manjeth Kumar G

General & Family Physician

Practicing since :2010

Answered : 1115 Questions

default
Posted on Tue, 11 Mar 2014 in General Health
Question: I was given lisinopril on wednesday of this past week,I am 34 years old 6 foot tall 250 lbs,I am not on any other meds either and have never done so,the nurse practitioner gave me one in the office with something else because my bp was 140/102 in the office,within a few hours I felt very sick to my stomach and very foggy that day,she gave me a prescription that I did not fill until the following day around 7 that night,I instantly felt better after about 2 pm that day because I think the lisinopril had wore off,not sure though.The next 2 days I took it in the morning just llike she said and I felt dizzy,tired,cough,all together like I could not get out of bed,I did not take it yesterday and today and I feel fine but my bp is starting to rise,I am assuming because I am not taking the meds,and my heart rate is now up to 100-120 XXXXXXX at certain times,should I stay off the meds and try something else or split the pill?or is it the meds making me feel sick
doctor
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Usual side effects. Wait for few days. Body adjust Detailed Answer: Hello, I have gone through your query and understand your concern. These are the usual side effects by Lisinopril. It does not warrant any withdrawal or stopagge of the drug. These symptoms will be there for few days to weeks. These usually improve as your body adjusts to the Lisinopril. To deal with abdominal pain, take non spicy and bland diet for few days. Getting up more slowly from bed or chair should help. If you begin to feel dizzy, lie down so that you do not faint, then sit for a few moments before standing. Cough is bothersome but this can also be come in control in few days as body your adjust to the new medicine. Thus these symptoms does not warrant to stop the medication. As your blood pressure is quite high, continue the drug. If the side effects are persisting for more than 2 weeks, better switch to alternative anti hypertensives like Calcium channel blockers and diuretics as per your treating physician advice. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manjeth Kumar G 25 minutes later
can I cut this to half of a dose and monitor my bp?it would make it 10-12 milligrams.I still need to be able to function at work and drive to work without feeling horrible.
doctor
Answered by Dr. Manjeth Kumar G 30 hours later
Brief Answer: Yes. Cut down and monitor BP. If not, better switc Detailed Answer: Hello, Yes. You can cut down the dose to 10 mg and monitor your Blood pressure regularly for a week or 10 days. If it is not under control and still you feel the symptoms, then better better switch to alternative anti hypertensives like Calcium channel blockers and diuretics as i advised earlier. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

After just eating, i had a sudden sharp excruitating pain in my collar bone which has travelled down to my stomach. It only lasted 10 minutes but...

doctor1 MD

I believe I had gallstones, due to the similar symptoms described by many on various internet sites. I managed to relieve some the symptoms, such...

doctor1 MD

Hi...I ve had a hida scan twice..first time my number was a 57. The second time it was a 70. The pain in my rib cage is bad and I am sick a lot..I...

doctor1 MD

I had my gallbladder surgery in last september.When i had gallbladder stones,i was having some sort of ache on both sides under the ribs.Also i had...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...